Thunderstorm Wind, Lamar
- When
- July 21, 5:05 PM CST
- Where
- Lamar County, Beaverton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.933, -88.033
Several trees and power lines were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 21, 2:29 PM CST, 2 hours 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 329 PM CDT FRI JUL 21 2006 .SYNOPSIS...A DEVELOPING UPPER LEVEL TROUGH OVER THE EASTERN THIRD OF THE COUNTRY WILL BRING AN END TO THE EXCESSIVE HEAT IN THE SOUTHEAST. IN ADDITION TO THE RELIEF FROM THE HEAT...AN APPROACHING COLD FRONT WILL BRING THE BEST CHANCES FOR RAIN THAT THE AREA HAS SEEN IN QUITE SOME TIME. ALTHOUGH IT IS NOT LIKELY THAT THE ENTIRE FORECAST AREA WILL GET A SOAKING...THERE IS A VERY GOOD CHANCE THAT EVERYONE WILL AT LEAST GET SOME RELIEF FROM THE DRY SPELL OVER THE WEEKEND. INTO THE COMING WEEK...TEMPERATURES ARE EXPECTED TO BE CLOSER TO NORMAL...WITH NORMAL TO ABOVE NORMAL CHANCES FOR SHOWERS AND THUNDERSTORMS. && .SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT) WITH ANY LUCK... PERHAPS MOST FOLKS WELL GET A LITTLE ASSISTANCE IN WATERING YARDS AND GARDENS THIS WEEKEND. THE UPPER LEVEL RIDGE THAT HAS BEEN TOASTING CENTRAL ALABAMA ALL WEEK WILL BE EFFECTIVELY SQUASHED AND DISPLACED WESTWARD AS A DIGGING TROUGH BRINGS A COLD FRONT SOUTHWARD THROUGH THE MIDWEST...EVENTUALLY INTO CENTRAL ALABAMA. SOME DEBATE ON HOW MUCH PUNCH AND HOW FAR THE FRONT WILL MAKE IT THROUGH THE AREA...AS WELL AS RAIN CHANCES WITH THE MODELS. GFS SEEMS TO BE ADVERSELY AFFECTED BY CONVECTIVE FEEDBACK...BUT BOTH THE GFS AND NAM/WRF BRING THE FRONT THROUGH THE FORECAST AREA DURING THE HEAT OF THE DAY TOMORROW. THIS HAS PROMPTED SPC TO PLACE CENTRAL ALABAMA UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS. WHILE THE THREAT IS CERTAINLY GREATER OFF TO THE NORTHEAST...WITH THE BETTER DYNAMICS...CAN NOT ARGUE AGAINST THE POSSIBILITY THAT THERE COULD BE STRONG TO ISOLATED SEVERE THUNDERSTORMS TOMORROW AFTERNOON. FROM THERE...THE FRONT ONLY SLOWLY CONTINUES TO WORK SOUTHWARD... MOVING ONLY TO FAR SOUTHEASTERN ALABAMA BY MIDDAY SUNDAY...WHERE IT THEN BECOMES NEARLY STATIONARY. WITH THE FRONT LINGERING OVER THAT PORTION OF THE STATE...THE FORECAST WILL CALL FOR LIKELY SHOWERS AND THUNDERSTORMS ALONG AND SOUTH OF INTERSTATE 85. TEMPERATURES OVER THE WEEKEND WERE MODERATED A BIT...LOWERED ON SATURDAY AND RAISES A BIT ON SUNDAY...ALL TO ACCOUNT FOR LATEST THINKING ON FRONTAL TIMING AND THE DISTRIBUTION OF POPS WITH THE SAME. .LONG TERM...(MONDAY THROUGH FRIDAY) THROUGH THE LONG TERM...THE PATTERN GRADUALLY DEAMPLIFIES...AND THE TROUGH OVER THE SOUTHEAST WILL WEAKEN AND BECOME MORE OF A NON-RIDGE THEN A FULL FLEDGED TROUGH. STILL...THIS WILL LEAVE TAKE US FROM A DEFINITIVE TROUGH AND LINGERING FRONTAL SYSTEM EARLY IN THE WEAK...TO A WEAKNESS ALOFT AND A MOIST AND UNSTABLE ATMOSPHERE BY THE END OF THE WEEK. BY THAT TIME...WITH PLENTY OF MOISTURE FLOWING AROUND A STEADY BERMUDA HIGH...AND GOOD DAYTIME HEATING...BELIEVE WE WILL BE LOOKING AT NORMAL TO ABOVE NORMAL CHANCES FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. ALTHOUGH THERE IS SOME INDICATION IN THE GFS OF THE WESTERN ATLANTIC CELL OF THE SUBTROPICAL RIDGE BUILDING WESTWARD ACROSS THE AREA...EUROPEAN MODELS KEEP THE RIDGE CENTERED IN THE WESTERN ATLANTIC. IT IS CERTAINLY A WAYS DOWN THE ROAD...BUT THE EUROPEAN CONTINUES TO IMPRESS ME THIS SUMMER...AND WILL LEAN TOWARDS THAT SOLUTION. ALL THAT SAID...NOT MANY CHANGES TO THE EXTENDED. TWEAKS TO POPS WERE RELATIVELY MINOR...BUT TEMPERATURES WERE BUMPED UP A BLEND MORE TOWARDS THE HIGHER END OF LAST NIGHTS ENSEMBLE RUN...AND THIS MORNINGS MEX GUIDANCE. THAT PUTS TEMPERATURES VERY CLOSE TO NORMAL...WITH POPS TAPERING TO JUST SLIGHTLY ABOVE NORMAL BY THE END OF THE PERIOD. JD/81 && .AVIATION...DISCUSSION FOR 18Z TAFS. MID LEVEL CLOUD DECK ACROSS THE NORTHERN HALF OF THE AREA THIS MORNING HAS SET UP A DIFFERENTIAL HEATING ZONE AND COMBINED WITH AN OLD BOUNDARY ACROSS THE AREA SHOULD HELP FOCUS ISOLATED THUNDERSTORM DEVELOPMENT THIS AFTERNOON ALONG AND SOUTH OF A TCL TO BHM TO ANB LINE. STORMS WILL BE LATER DEVELOPING THAN ON THURSDAY AND WET MICROBURST POTENTIAL IS NOT AS GREAT SO DO NOT EXPECT THEM TO BE AS STRONG IN GENERAL AS PAST COUPLE OF DAYS. WILL CARRY VCTS IN TERMINALS 20Z-02Z TIME FRAME. LOOK FOR MID CLOUD DECK TO DEVELOP ACROSS THE AREA AFTER 06Z AGAIN TONIGHT AND PERSIST THROUGH REMAINDER OF THE FORECAST PERIOD WITH SCATTERED CU FORMING AFTER 15Z. OUTSIDE OF THUNDERSTORM AREAS THIS AFTERNOON LOOK FOR VFR CONDITIONS TO PREVAIL MOST LOCATIONS. 41 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 72 88 69 88 / 10 50 30 20 ANNISTON 73 90 69 88 / 20 50 40 30 BIRMINGHAM 75 90 69 88 / 10 50 40 20 TUSCALOOSA 73 92 70 91 / 10 50 30 20 CALERA 73 91 70 88 / 10 50 40 30 AUBURN 73 89 71 86 / 20 50 60 60 MONTGOMERY 73 93 72 90 / 20 50 60 60 TROY 72 92 72 88 / 20 50 50 60 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 41/81/41
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 100 PM CDT FRI JUL 21 2006 ALZ011>015-017>050-221801- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 100 PM CDT FRI JUL 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THESE STORMS WILL HAVE A LOW POTENTIAL TO PRODUCE DAMAGING WINDS FROM WET MICROBURSTS. THE MOST FAVORED AREA FOR STORMS DEVELOP ARE THE COUNTIES ALONG AND TO THE SOUTHEAST OF INTERSTATE 85. WET MICROBURST POTENTIAL: BIRMINGHAM...LOW. MONTGOMERY...LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A FRONTAL SYSTEM WILL MOVE INTO THE STATE ON SATURDAY DURING PEAK HEATING. WITH THIS TIMING...SUPERCELL DEVELOPMENT IS LIKELY. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. DEPENDING ON EXACTLY WHERE THE FRONT STALLS SATURDAY NIGHT INTO EARLY SUNDAY...HEAVY RAINFALL COULD LEAD TO LOCALIZED FLOODING. THE MAIN AREA OF CONCERN FOR ANY FLOODING WOULD BE SOUTH OF A LINE FROM SELMA TO AUBURN. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY ON SATURDAY AND SATURDAY EVENING. 12/SIRMON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 508 PM CDT FRI JUL 21 2006 ALZ024-212245- JEFFERSON- 508 PM CDT FRI JUL 21 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR JEFFERSON COUNTY UNTIL 545 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER WEST JEFFERSON...MOVING NORTH AT 5 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WEST JEFFERSON... GRAYSVILLE...CARDIFF...BROOKSIDE AND ADAMSVILLE THROUGH 545 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. 12/SIRMON
The Columbus AFB radar (KGWX), 28 km away, was scanning. The volume nearest the first event began at 23:07 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several trees and power lines were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523219.